Alert archive / Colorado / Special Weather Statements in 2011
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 3, 2011, 7:16 PM MDT for Adams County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 7:16 PM MDT (01:16 UTC)
- Expired
- Aug 3, 2011, 8:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Denver/Boulder, CO
County Adams County, CO
The radar
The Denver radar (KFTG), 21 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567 WWUS85 KBOU 040116 SPSBOU SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 716 PM MDT WED AUG 3 2011 COZ040-041-043-045-040200- CENTRAL AND SOUTH WELD COUNTY CO- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 716 PM MDT WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ARAPAHOE COUNTY CENTRAL ADAMS COUNTY NORTHEASTERN DENVER COUNTY SOUTH CENTRAL WELD COUNTY AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF DENVER INTERNATIONAL AIRPORT...OR 20 MILES NORTHEAST OF DENVER...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO D.I.A. TERMINAL AND CONCOURSES...WATKINS...PROSPECT VALLEY...MANILA VILLAGE...LOCHBUIE...KEENESBURG...HUDSON...BRIGHTON...BENNETT...BARR LAKE...DENVER INTERNATIONAL AIRPORT...NORTHEASTERN COMMERCE CITY AND NORTHEASTERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3999 10415 3963 10453 3988 10492 4031 10456 TIME...MOT...LOC 0116Z 317DEG 21KT 3991 10467 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:20 PM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 3, 3:20 PM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 320 PM MDT WED AUG 3 2011 .SHORT TERM...SCATTERED CONVECTION CURRENTLY ACROSS MOUNTAINS AND NORTHERN FOOTHILLS. ALSO SOME SHOWERS OVER FAR NORTHEAST CORNER ASSOCIATED WITH EXITING TROUGH. IN BETWEEN...LITTLE OR NO CONVECTION AS AIRMASS STILL STABLE...NOTED BY ACARS SOUNDINGS. LATEST GPS IPW VALUES HOVERING AROUND 1.15 INCHES. FORECAST SOUNDINGS KEEP A BIT OF A CAP ALONG URBAN CORRIDOR...SO CONVECTION THERE WILL PROBABLY NEED HELP FROM ANY OUTFLOW BOUNDARIES. HARD TO FIND ANY SHORTWAVE IN THE MOIST FLOW ALOFT TO INCREASE THE COVERAGE AND POPS ACROSS CFWA THIS EVENING...SO WILL BE KEEPING THE CHANCE POPS GOING. FROM RADAR AND SATELLITE LOOPS...CONVECTION MOVING A BIT QUICKER THAN YESTERDAY... ROUGHLY AROUND 10KTS. WITH THE QUICKER MOVEMENT AND LOWER PRECIPITABLE WATER VALUE...NOT ANTICIPATING A BIG FLOOD THREAT BUT STILL THE POTENTIAL FOR BRIEF HEAVY RAIN. SHOULD SEE STORM ACTIVITY ENDING AROUND MIDNIGHT DUE TO LACK OF ANY SHORTWAVE. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST SOME INCREASE IN LOW LEVEL MOISTURE MAINLY EAST OF A STERLING TO LIMON LINE SO WILL ADD SOME PATCHY FOG THERE LATE TONIGHT. ON THURSDAY...MODELS SHOW LITTLE CHANGE IN OVERALL PATTERN WITH UPPER RIDGE ACROSS NORTHERN TEXAS AND WEAK TO MODERATE SOUTHWEST FLOW ALOFT OVER CFWA. THERE IS SOME INCREASE IN QG ASCENT OVER THE MOUNTAINS DURING THE AFTERNOON IN RESPONSE TO SOME SORT OF SHORTWAVE MOVING IN FROM ARIZONA. THIS SHOULD HELP INCREASE STORM CHANCES FOR THE MOUNTAINS. PRECIPITABLE WATER VALUES RANGE FROM AROUND AN INCH ALONG FOOTHILLS TO ROUGHLY 1.3 INCHES FAR EASTERN ZONES. SO POTENTIAL FOR BRIEF HEAVY RAIN STILL A POSSIBILITY. TEMPERATURE AND THICKNESS PROGS AS WELL AS GUIDANCE SHOW HIGHS IN THE 80S ACROSS PLAINS. CURRENT TEMPERATURE GRIDS IN LINE WITH GUIDANCE...LITTLE CHANGES NEEDED. SO DENVER TO WAIT ANOTHER DAY TO BEGIN THE 90 DEGREE STRING. .LONG TERM...ON FRIDAY...THE BROAD UPPER LEVEL RIDGE WILL BE STRETCHED ACROSS THE SRN U.S. WITH A WEAK SOUTHWESTERLY FLOW ALOFT OVER COLORADO. THE SUPTROPICAL MOISTURE PLUME WL BE MAINLY OVER THE SRN HALF OF THE STATE...WITH A DRIER AIRMASS INTRUDING FROM THE NORTH. NAM12 SOUNDINGS INDICATE PRECIPITABLE WATER VALUES AROUND 0.6 INCHES AT DENVER WITH HIGHER VALUES NEAR 1.2 INCHES ALONG THE ERN CO BORDER. AS A RESULT...THE STORMS WILL BE HIGHER BASED ALONG THE FRONT RANGE WITH GUSTY WINDS THE MAIN ISSUE. WL CONTINUE THE TREND OF WARMER AND DRIER INTO THE WEEKEND. THE UPPER RIDGE WILL RECENTER ITSELF OVER NORTHERN MX/DESERT SOUTHWEST BY MONDAY OF NEXT WEEK. A DRIER WEST TO NORTHWESTERLY FLOW WL BE OVER COLORADO. A COUPLE OF DISTURBANCES SLIDING ACRS THE NORTHERN PLAINS COULD BRING A COLD FRONT AND SOME UPSLOPE TO THE NORTHERN PLAINS BY TUESDAY/WEDNESDAY OF NEXT WEEK. && .AVIATION...STORM CHANCES FOR LOCAL AIRPORTS ARE DECREASING AS ACARS SOUNDINGS STILL INDICATING MODEST CAP. MAY NEED AN OUTFLOW BOUNDARY OR TWO TO INITIATE STORM DEVELOPMENT THIS EVENING. WILL KEEP THE VCTS IN CASE THERE IS SOME STORM DEVELOPMENT. IF A STORM DOES PASS OVER THE AIRPORT MAY STILL SEE A BRIEF PERIOD OF GUSTY WINDS...SMALL HAIL AND MODERATE RAINFALL. STILL VFR CONDITIONS TO PREVAIL WITH A CHANCE FOR CEILINGS IN THE 5000-6000 FEET AGL RANGE WHICH COULD AFFECT ILS APPROACHES. SOUTHEAST WINDS TO DECREASE AND SHIFT BACK TO DRAINAGE BY 03Z. NOT EXPECTING ANY STRATUS AT AREA AIRPORTS. CHANCE FOR STORMS AGAIN THURSDAY AFTERNOON...MAINLY WEST AND SOUTH OF AREA AIRPORTS. CHANCE AGAIN FOR CEILINGS AROUND 6000 FEET AGL RANGE WHICH COULD AFFECT ILS APPROACHES. && .HYDROLOGY...THERE REMAINS A CHANCE OF THUNDERSTORMS THIS EVENING... PARTICULARLY OVER THE MOUNTAINS AND FOOTHILLS. A FEW STORMS COULD AFFECT THE BURN AREAS. THE STORMS LOOK TO BE FASTER MOVING...SO THE FLASH FLOOD THREAT IS LOW. HOWEVER IF A STRONGER STORM DOES AFFECT ONE OF THE BURN AREAS RAINFALL AMOUNTS COULD REACH UP TO ONE INCH IN 30 MINUTES. MOST OF THE RAINFALL AMOUNTS SHOULD BE UNDER ONE HALF INCH. CHANCE FOR STORMS AGAIN THURSDAY AFTERNOON AS A DISTURBANCE APPROACHES FROM THE WEST. PRECIPITABLE WATER VALUES LOOK TO DECREASE A BIT FROM TODAY...WHICH SHOULD LOWER THE THREAT FOR FLASH FLOODING. STILL SOME STORMS COULD PRODUCE BRIEF HEAVY RAIN/ && .BOU WATCHES/WARNINGS/ADVISORIES...NONE && D-L/COOPER
Hazardous weather outlook, Aug 3, 10:58 AM MDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT WED AUG 03 2011 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT WED AUG 03 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS... FOOTHILLS AND ADJACENT PLAINS THIS AFTERNOON WITH A CHANCE FOR THUNDERSTORMS OVER THE REMAINDER OF THE PLAINS. THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THERE IS A SLIGHT CHANCE THAT A STORM ALONG THE URBAN CORRIDOR COULD REACH SEVERE LIMITS...WITH HAIL TO ONE INCH IN DIAMETER. THE STORMS WILL CONTINUE INTO THE EVENING BEFORE ENDING AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE STATE ON THURSDAY ALONG WITH LIGHT WESTERLY WINDS ALOFT. DAYTIME HEATING WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS BY EARLY AFTERNOON WHICH WILL DRIFT OVER THE ADJACENT PLAINS BY LATE AFTERNOON. STORMS MAY BE SLOW-MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. FRIDAY AND SATURDAY...THE UPPER HIGH THAT HAS BEEN DOMINATING WEATHER ACROSS THE SOUTHERN U.S. THE PAST SEVERAL WEEKS WILL BEGIN SHIFTING WESTWARD...CUTTING OFF THE FLOW OF MONSOONAL MOISTURE TO COLORADO. DRIER CONDITIONS WILL RESULT WITH THE AMOUNT OF THUNDERSTORMS DECREASING EACH DAY. THIS WILL ALSO ALLOW TEMPERATURES TO WARM UP THROUGH EARLY NEXT WEEK WITH A RETURN OF AFTERNOON READINGS IN THE LOWER AND MID 90S ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT RAINFALL REPORTS WILL BE APPRECIATED. D-L/COOPER
In the hours before
Special weather statement, Aug 3, 7:16 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 716 PM MDT WED AUG 3 2011 COZ040-041-043-045-040200- CENTRAL AND SOUTH WELD COUNTY CO- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 716 PM MDT WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ARAPAHOE COUNTY CENTRAL ADAMS COUNTY NORTHEASTERN DENVER COUNTY SOUTH CENTRAL WELD COUNTY AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF DENVER INTERNATIONAL AIRPORT...OR 20 MILES NORTHEAST OF DENVER...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO D.I.A. TERMINAL AND CONCOURSES...WATKINS...PROSPECT VALLEY...MANILA VILLAGE...LOCHBUIE...KEENESBURG...HUDSON...BRIGHTON...BENNETT...BARR LAKE...DENVER INTERNATIONAL AIRPORT...NORTHEASTERN COMMERCE CITY AND NORTHEASTERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3999 10415 3963 10453 3988 10492 4031 10456 TIME...MOT...LOC 0116Z 317DEG 21KT 3991 10467
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:48 PM MDT | Areal Flood Advisory | BOU | Jefferson | 38 min |
| Aug 4, 3:02 PM MDT | Areal Flood Advisory | BOU | Douglas | 27 min |
| Aug 4, 3:12 PM MDT | Flash Flood Warning | BOU | Douglas | 103 min |
| Aug 4, 4:52 PM MDT | Areal Flood Advisory | BOU | Boulder | 83 min |
Nearby
Special Weather Statements in Colorado, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.